Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 148, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 5:19 PM EDT for Monroe County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 25, 2007, 6:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:18 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 25, 3:18 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT WED JUL 25 2007 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...UPPER LOW TO OUR NORTH... SURFACE TROUGH FROM SRN MIDDLE TN INTO NE TN...AND A FEW BREAKS OF SUNSHINE...HAVE CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW STORMS HAVE PULSED JUST UP TO SEVERE LEVELS...WITH VERY HEAVY RAINFALL ALSO NOTED IN A FEW COUNTIES (SCOTT/CAMPBELL TN). MAX TEMPS GENERALLY HELD DOWN THIS AFTERNOON DUE TO CLOUDS AND RAIN. POP AND WEATHER GRIDS ADJUSTED TO CURRENT RADARS AND A SHORT TERM FORECAST INTO THIS EVENING. OTHERWISE...KEPT AT LEAST SOME CHANCE POPS ALL AREAS OVERNIGHT. FAVORED A BLEND OF MOS FOR MINS TONIGHT. ON THURSDAY...UPPER LOW IS STILL VERY MUCH NEARBY AND UNSTABLE AGAIN ...SO FAVORED GOING WITH LOWER END OF LIKELY MOST AREAS ON POPS BY THE AFTERNOON HOURS. WENT CLOSER TO MOS POPS AND MAX TEMPS ACROSS SRN MOST AREAS...WHICH ARE FURTHER AWAY FROM THE UPPER LOW. FOR THURSDAY NIGHT AND FRIDAY...CONVECTION SHOULD BE MORE DIURNAL IN NATURE...BUT CANT RULE OUT ISOLATED CONVECTION JUST ABOUT ANYTIME. PREVIOUS POP AND WEATHER GRIDS WERE REASONABLE WITH SLIGHT ADJUSTMENTS. AGAIN...FAVORED WARMER MOS MAX TEMPS FOR SRN AREAS...AND A MOS BLEND FOR MIN TEMPS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...MODELS BRING FRONT INTO AREA FRIDAY NIGHT AND SATURDAY. WILL KEEP CHANCE POPS FOR BOTH PERIODS WITH THE BEST CHANCES IN THE NORTH WHERE THE BEST MOISTURE AND LIFT IS EXPECTED. UPPER LOW LINGERS ON SUNDAY. WILL KEEP CHANCE POPS GOING FOR SUNDAY WITH THE BEST CHANCES IN OUR EASTERN ZONES. UPPER LOW STILL LINGERING TO THE EAST ON MONDAY THROUGH WEDNESDAY...WILL KEEP ONLY LOW POPS FOR THE MOUNTAINS WHERE THE BEST MOISTURE IS AVAILABLE. STAYED NEAR MOS/HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 86 69 90 69 / 30 50 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 84 67 87 67 / 40 60 40 40 30 OAK RIDGE, TN 66 85 66 88 67 / 40 60 40 40 30 TRI CITIES AIRPORT, TN 62 81 63 84 63 / 50 60 40 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
Hazardous weather outlook, Jul 25, 7:00 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EDT WED JUL 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 25, 3:37 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG DANDRIDGE 36.02N 83.42W
07/25/2007 JEFFERSON TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN IN THE DANDRIDGE AREA.
REPORTED BY SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 25, 3:52 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL PIKEVILLE 35.61N 85.20W
07/25/2007 E1.00 INCH BLEDSOE TN LAW ENFORCEMENT
QUARTER SIZE HAIL ON DAYTON MOUNTAIN. REPORTED BY
SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 25, 4:02 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL NEWPORT 35.96N 83.19W
07/25/2007 E0.75 INCH COCKE TN AMATEUR RADIO
PENNY SIZE HAIL ON HWY 25/70 IN NEWPORT. REPORTED BY
SPOTTER.
&&
MEPLocal storm report, Jul 25, 4:27 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/25/2007 RHEA TN LAW ENFORCEMENT
FEW TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0400 PM TSTM WND DMG DAYTON 35.49N 85.01W
07/25/2007 RHEA TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0403 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/25/2007 BLEDSOE TN LAW ENFORCEMENT
FEW TREES DOWN IN THE NINE MILE AREA. REPORTED BY
SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 25, 5:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST DANDRIDGE 36.02N 83.42W
07/25/2007 M63 MPH JEFFERSON TN AMATEUR RADIO
SPOTTER REPORTS 3 TREES DOWN, PENNY SIZE HAIL, AND
MEASURED WIND SPEED OF 63 MPH, AT HIS HOME ON CHEROKEE
DRIVE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:32 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 43 min |
| Jul 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 60 min |
| Jul 25, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 62 min |
| Jul 25, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 53 min |
| Jul 25, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 54 min |
| Jul 25, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 59 min |
| Jul 25, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 60 min |
| Jul 25, 4:48 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 57 min |
| Jul 25, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.